Wyoming, 2006

Hail in Wyoming, August 21, 2006

August 21, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 21, 2:26 AM MST, 9 hours 49 minutes earlier.

Area forecast discussion, Aug 21, 2:26 AM MST, 9 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 AM MDT MON AUG 21 2006

.SHORT TERM...THROUGH TUE. AN UPPER RIDGE WILL BUILD OVER THE REGION
TODAY AND WILL REMAIN OVER WY TUE. SURFACE HIGH PRESSURE TO OUR EAST
WILL INDUCE LOW LEVEL SOUTHEASTERLY WINDS TODAY...WHICH WILL KEEP
HIGHER DEWPOINT AIR OVER THE AREA. THE AIRMASS WILL BECOME UNSTABLE
THIS AFTERNOON WHICH WILL INTERACT WITH THE ATMOSPHERIC MOISTURE TO
WARRANT A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. MODELS HINT
AT PRECIPITATION CONTINUING PAST MIDNIGHT OVER THE NORTHEASTERN
FRINGE OF THE FORECAST AREA THUS WILL INCLUDE CHANCE OF LATE NIGHT
RAINFALL THERE. TEMPS TUE WILL BE WARMER AND WELL ABOVE NORMAL WITH
AFTERNOON TEMPS REACHING THE LOWER TO MID 90S IN MOST AREAS EAST OF
THE MOUNTAINS. TUE WILL HAVE A CHANCE OF AFTERNOON STORMS WITH MOIST
UPSLOPE FLOW CONTINUING OVER MUCH OF THE FORECAST AREA.

.LONG TERM...THE RIDGE ALOFT OVER THE ROCKIES IS FLATTENED TUESDAY
NIGHT AND WEDNESDAY MORNING AS A SHORTWAVE TROUGH MOVES ACROSS THE
NORTHERN ROCKIES AND HIGH PLAINS.  A FAST WESTERLY FLOW ALOFT IS THE
RESULT OVER THE CWA FOR WEDNESDAY AND THURSDAY.  THE ATMOSPHERE WILL
BE VERY WARM AND DRY THOSE DAYS...WITH THE WARMEST DAY APPEARING TO
BE WEDNESDAY.  WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT
INCREASE OVER THE REGION LATE TUESDAY NIGHT AND WEDNESDAY MORNING
AND CONTINUE THROUGH AT LEAST WEDNESDAY EVENING.  CRITICAL FIRE
WEATHER CONDITIONS CAN BE EXPECTED OVER MANY LOCATIONS IN THE CWA
WEDNESDAY AFTERNOON AND EARLY EVENING AS WINDS WILL GUST TO NEAR 40
MPH.  MODELS CONTINUE TO ADVERTISE THE PASSAGE OF A SHORTWAVE TROUGH
AND COLD FRONT FRIDAY AND EARLY FRIDAY NIGHT. THERE DO EXIST
DIFFERENCES IN THE MODELS WITH THE CANADIAN AND NOGAPS MUCH WEAKER
AND FURTHER NORTH WITH THE FEATURE THAN THE GFS AND ECMWF.  WILL
LEAN TOWARD THE GFS AND ECMWF SOLUTION FOR THIS FORECAST.  THE 00Z
GFS NOW IS WETTER THAN ITS PREVIOUS RUNS FOR FRIDAY AFTERNOON AND
FRIDAY NIGHT WITH QPF OVER THE EAST PART OF THE CWA.  DUE TO THE
STRONG SYNOPTIC LIFT AND A TREND OF MORE MOISTURE WILL INCREASE POPS
SOME DURING THOSE TIMES.  HEIGHTS ALOFT REBUILD OVER THE ROCKIES
SATURDAY WITH THE RIDGE OVER THE AREA THROUGH NEXT MONDAY.  FRIDAY
WILL BE COOLER BEHIND THE FRONT AND SATURDAY SHOULD HAVE
TEMPERATURES JUST A BIT BELOW NORMAL AS THE SURFACE HIGH TRAVERSES
THE CWA.  TEMPERATURES THEN WARM FOR SUNDAY AND MONDAY.  WILL KEEP
SATURDAY THROUGH MONDAY DRY.

&&

.FIRE WEATHER...FIRE WEATHER CONDITIONS WILL BE CRITICAL WEDNESDAY
AND POSSIBLY THURSDAY IN THE LATE MORNING TO EARLY EVENING HOURS.
AT THIS TIME...HIGH TEMPERATURES FOR WEDNESDAY WILL BE FROM 85 TO 95
IN THE LOWER ELEVATIONS...MINIMUM RELATIVE HUMIDITIES WILL BE FROM
10 TO 15 PERCENT AND WEST WINDS WILL BE SUSTAINED AT 20 TO 25 MPH
WITH GUSTS BETWEEN 35 AND 40 MPH.  THE TEMPERATURES WILL BE A BIT
COOLER ON THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JR/WEILAND
Hazardous weather outlook, Aug 21, 8:45 AM MST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT MON AUG 21 2006

NEZ001>003-019>021-054-055-WYZ059>070-221045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
945 AM MDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR EAST OF THE LARAMIE RANGE THIS
AFTERNOON AND EARLY EVENING.  THE THUNDERSTORMS ARE NOT EXPECTED TO
BE SEVERE.

SEVERE DROUGHT CONTINUES OVER MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EXISTS
FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TUESDAY
AFTERNOON AND EVENING. ONLY THE MOUNTAINS OF SOUTHEAST WYOMING
WILL HAVE A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY
AND THURSDAY.  A BETTER CHANCE OF STORMS WILL BE FRIDAY
AFTERNOON AND EVENING ACROSS SOUTHEAST WYOMING AND THE WESTERN
NEBRASKA PANHANDLE AS A COLD FRONT MOVES THROUGH THE REGION.
DRY WEATHER WILL BE OVER THE AREA FOR NEXT WEEKEND. NO SEVERE
WEATHER IS ANTICIPATED FROM THE STORMS.

FIRE WEATHER CONDITIONS WILL BE CRITICAL OVER MOST OF THE AREA
DURING THE LATE MORNING TO EARLY EVENING HOURS OF WEDNESDAY AND
POSSIBLY THURSDAY. VERY WARM...DRY AND WINDY WEATHER CAN BE
EXPECTED DURING THOSE TIMES WITH WIND GUSTS BETWEEN 35 AND 40
MPH.

SEVERE DROUGHT CONTINUES OVER MUCH OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cheyenne radar (KCYS), 141 km away, was scanning. The volume nearest the first event began at 19:15 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Platte

When
August 21, 12:15 PM MST to 12:25 PM MST
Where
Platte County, 12 mi SW of Glendo
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.383, -105.200

3/4 to 1 inch diameter hail piled up to 4 inches deep.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525969.